It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Headaches & Migraines Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 11-26-2012, 09:14 AM   #1
Junior Member
(female)
 
Join Date: Jan 2008
Location: Chelsea, MI, USA
Posts: 13
headachejane HB User
Question Elavil/Amitriptyline Question

Hello all,

I've had migraines and tension headaches for as long as I can remember (my mom said I complained about them at age 5). I've tried many different medications over the years.

Topamax worked great for me for about 3 years. I got over all the side effects (even feeling stupid). I really thought it was a wonder drug! Then I started having horrible itching whenever I got hot. It was so awful. I tried to put up with it for several months, but I did have to go off the Topamax. By the way, I now have a 4mm sized kidney stone in my kidney due (probably) to Topamax. I'm praying it stays in my kidney!!

Then I was on Zonegran, which helped just a little. It didn't work as well as Topamax, but it did work some. I had no side effects with this drug, but I was very concered with my kidney stone getting bigger (as was my doctor), because Zonegran can cause kidney stones too. So, I went off it. This past summer and fall, I have been having horrible migraines that last days, and tons of tension headaches. I basically woke up with a headache every day. I was taking my emergency drug (Relpax) almost every day! And it had stopped working. I knew I had to do something.

So, I am trying Amitriptyline (25 mg at night). I just can't believe how it stops my headaches. I've been on it for about 2 weeks now and I've only had one small headache that Advil took away! It's really working well for me. Yes, I'm a little tired in the morning, but not too bad. And it certainly beats having a headache/migraine!

My question is...for those of you who have tried Amitriptyline (Elavil), did you gain weight? I can't really tell if it's increasing my appetite or not. It really doesn't feel like it. I have PMS right now, so I'm a little hungrier than usual. I really don't want to gain weight, and I'm hoping that some of you took this drug and didn't gain any.

Thanks in advance,
Jane

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tingles (31), tUrRrRa (26), sjb (8), Paddy55 (6), grad1000 (5), jverive (4), ladybud (4), 92261 (4), jonnstar (4), maiyen (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:11 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!